Alert archive / Oregon / Gale Warnings in 2010
Gale Warning 23, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 3, 2010, 2:56 AM PDT. It took effect at Apr 4, 2010, 5:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 2:56 AM PDT (09:56 UTC)
- In effect from
- Apr 4, 2010, 5:00 AM PDT
- Expired
- Apr 4, 2010, 3:53 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 2, 8:15 PM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 8:15 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
815 PM PDT FRI APR 2 2010
.UPDATE...WINDS HAVE EASED BELOW CRITERIA ACROSS SOUTH-CENTRAL
OREGON AND NORTHEAST CALIFORNIA SO WE ARE LETTING THE HEADLINES
EXPIRE AS SCHEDULED. COLDEST UPPER LEVEL TEMPS ARE PUSHING THROUGH
WESTERN OREGON AT THIS TIME WITH -34C AND -32C OBSERVED AT 500
MILLIBARS AT SALEM AND MEDFORD RESPECTIVELY AT 00Z. 00Z MODELS
DON'T INDICATE IT'LL GET MUCH COLDER THAN THAT. ISOLATED
THUNDERSTORMS OBSERVED THIS EVENING ACROSS COOS COUNTY SHOULD END
AS THE COLD POOL LIFTS OFF TO THE NORTH THROUGH THE LATE EVENING.
GRIDS WERE ADJUSTED A BIT TO TWEAK POPS AND WEATHER AND QPF PER
CURRENT OBSERVED TRENDS AND NEW 00Z MODEL DATA BUT NO MAJOR
REVISIONS. POTENTIAL HIGH SURF WARNING CONDITIONS AT THE COAST
DEVELOPING THIS EVENING...ITS ON THE CUSP AS OF 8 PM BUT AWAITING
ANOTHER OBSERVATION BEFORE POTENTIALLY UPGRADING THE ADVISORY.
WAVE MODEL GUIDANCE INDICATES WARNING CONDITIONS BUT WARY OF THE
NUMBERS AS THE GUIDANCE HAS A BAD HABIT LATELY OF OVERDOING IT.
SNOW SHOWERS TO CONTINUE IN THE CASCADES AND SISKIYOUS TONIGHT WITH
ADDITIONAL ACCUMULATION OF 3-6 INCHES LOOKING REASONABLE...HIGHEST
IN THE CRATER LAKE REGION. LOWER ELEVATIONS MAY SEE SOME MINOR
ACCUMULATION IN SNOW SHOWERS IN THE OVERNIGHT. STAVISH
&&
.AVIATION...MTNS OBSCURED WITH CONDITIONS WEST OF THE CASCADES
HOVERING JUST ABOVE MVFR LEVELS. INLAND FROM THE COAST...EXPECT
THAT CLOUD BASES WILL FILL IN TO WIDESPREAD MVFR WITH LOCAL IFR
OVERNIGHT. EAST OF THE CASCADES AREAS OF MVFR THIS EVENING SHOULD
THIN OUT TO MAINLY VFR IN THE OVERNIGHT. WINDS EASING INTO
SATURDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 259 PM PDT FRI APR 2 2010/
SHORT TERM...THROUGH MONDAY...SATURDAY: WITH COLD -28C TO -31C
500 HPA TEMPERATURES HANGING AROUND THE AREA AND A WEAK UPPER
LEVEL SHORTWAVE MOVING THROUGH THE AREA SATURDAY EVENING...HAVE
INCREASED POPS A BIT WITH AN UNSETTLED WEATHER PATTERN CONTINUING.
SUNDAY: A MORE SIGNIFICANT UPPER LEVEL LOW COMES MOVES OUT OF THE
GULF OF ALASKA AND TOWARDS THE AREA BY THE SECOND HALF OF THE
WEEKEND. MOST OF THE JET DYNAMICS LOOK TO REMAIN WELL SOUTH INTO
CALIFORNIA. DESPITE THIS...THIS SYSTEM WILL PROBABLY GENERATE MORE
HAZARDS IN THE FUTURE. MODELS DO INDICATE UPSLOPE FLOW ACROSS
NORTHERN CALIFORNIA SO THIS COULD RESULT IN MORE WINTRY WEATHER
FOR THIS AREA. WIND PROFILES LOOK WEAKER THAN TODAYS FRONT SO IT
PROBABLY WILL NOT BE A STRONG AS THE CURRENT FRONT MOVING THROUGH.
MONDAY: SIMILAR TO SATURDAY POST FRONTAL CONDITIONS ARE EXPECTED
MONDAY WITH AN UNSETTLED AND SHOWERY PATTERN REMAIN OVER THE AREA.
SUGDEN.
LONG TERM...MONDAY THROUGH NEXT FRIDAY...UPPER LEVEL RIDGING WILL
DOMINATE THE FORECAST TUESDAY WITH DRIER CONDITIONS EXPECTED. THE
12Z GFS INDICATES ANOTHER FROPA WEDNESDAY HOWEVER THE 12Z ECMWF IS
WEAKER AND DRIER WITH THE FRONTAL BOUNDARY. AS A RESULT...DID NOT
MAKE TOO MANY SIGNIFICANT CHANGES IN THE EXTENDED DUE TO LACK OF
CONFIDENCE IN A PARTICULAR MODEL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 11 PM PDT SATURDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY FOR ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET
FOR ORZ025.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR
PZZ350-356-370-376.Hazardous weather outlook, Apr 2, 11:15 PM PDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1115 PM PDT FRI APR 2 2010 ORZ021-040615- SOUTH CENTRAL OREGON COAST- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH SURF WARNING IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH SURF WARNING IN EFFECT UNTIL 5 PM SATURDAY. SEE COASTAL HAZARD MESSAGE FOR DETAILS. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. ORZ025-027-028-040615- EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT SNOW ADVISORY IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-040615- CURRY COUNTY COAST- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH SURF ADVISORY IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 2, 11:49 PM PDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1149 PM PDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM SNOW 1 SSW OBRIEN 42.06N 123.71W
04/02/2010 M0.5 INCH JOSEPHINE OR TRAINED SPOTTER
0.5 INCHES SNOW PAST HOUR. 1.5 INCHES RAIN PAST 24 HOURS.
&&
KEENEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:16 PM PDT | High Surf Warning | MFR | Coos, Curry, Douglas | 19 hr |
| Apr 2, 9:25 PM PDT | Small Craft Advisory for Winds | MFR | 6 hr | |
| Apr 3, 2:16 AM PDT | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 3 days |
| Apr 3, 2:56 AM PDT | Hazardous Seas Warning | MFR | 68 hr | |
| Apr 3, 2:56 AM PDT | Small Craft Advisory for Winds | MFR | 26 hr | |
| Apr 3, 4:02 PM PDT | High Surf Advisory | MFR | Coos, Curry, Douglas | 47 hr |
| Apr 3, 2:14 AM PDT | Wind Advisory | MFR | Siskiyou | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.